Alert archive / Colorado / Special Weather Statements in 2015

Special Weather Statement, NWS Pueblo, CO

July 1, 2015Las Animas County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 1, 2015, 7:05 PM MDT for Las Animas County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 7:05 PM MDT (01:05 UTC)
Expired
Jul 1, 2015, 7:45 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 122 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WWUS85 KPUB 020105
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
705 PM MDT WED JUL 1 2015
 
COZ094-020145-
EASTERN LAS ANIMAS COUNTY CO-
705 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS COUNTY
UNTIL 745 PM MDT...

AT 705 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF THATCHER...OR 39 MILES SOUTH OF LA JUNTA...MOVING
NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAS
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3726 10380 3740 10400 3763 10383 3748 10347
TIME...MOT...LOC 0105Z 223DEG 6KT 3744 10378 

$$

KAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:47 PM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 1, 3:47 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT WED JUL 1 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 348 PM MDT WED JUL 1 2015

CURRENTLY...THE UPPER RIDGE REMAINS ACROSS THE WESTERN US...WHILE
INTENSE HEATING AND A GOOD AMOUNT OF LLVL MOISTURE THANKS TO
EASTERLY FLOW HELPED STORMS TO DEVELOP OVER THE HIGHER TERRAIN BY
MIDDAY TODAY. A FEW OF THE STORMS SO FAR HAVE BEEN FAIRLY
STRONG...PRODUCING HEAVY RAINFALL AND ABUNDANT HAIL. TEMPS HAVE
WARMED INTO THE 90S TO NEAR 100F FOR THE E PLAINS...AND 80S FOR THE
HIGH VALLEYS.

TONIGHT...ONGOING CONVECTION WI EXPECTED TO CONTINUE THROUGH THE
EVENING AS STORMS PUSH TO THE E-SE ACROSS THE I25 CORRIDOR AND
ADJACENT PLAINS. MAIN STORM THREAT WILL BE WINDS GUSTING TO 40
MPH...HALF INCH HAIL...PERIODS OF HEAVY RAIN AND LIGHTNING.
HOWEVER...A FEW OF THE STORMS HAVE THE POTENTIAL TO PRODUCE SEVERE
HAIL AN INCH IN DIAMETER OR LARGER...STRONGER WIND GUSTS NEAR 60
MPH...AND PERIODS OF TORRENTIAL RAIN. THIS ACTIVITY IS FORECAST TO
DIMINISH BY 06Z...WITH SLIGHTLY COOLER TEMPS FORECAST OVERNIGHT AS
COMPARED TO LAST NIGHT.

TOMORROW...THURSDAY LOOKS TO BE A REPEAT OF TODAY...WITH A VERY
SIMILAR UPPER RIDGE POSITIONING. HOWEVER...A NORTHERLY SURGE IS
FORECAST TO DROP SOUTH ACROSS THE PALMER DVD LATE MORNING/MIDDAY.
THIS WILL SERVE TO KEEP MAX TEMPS A COUPLE OF DEGREES COOLER...BUT
WILL PUSH IN MORE LLVL MOISTURE AND CAPE RESPONDS WITH NEARLY 2000
J/KG OVER THE PALMER DVD IN THE AFTN. ONCE AGAIN DIURNAL MT
CONVECTION IS FORECAST...BUT DUE TO THE TIMING OF THE FRONT...AS THE
STORMS MOVE OFF THE MTS TO THE SE THEY WILL START TO INTERACT WITH
THE JUICIER AIR AND GREATER SHEAR...AND THERE IS A SIGNIFICANT
POTENTIAL FOR SOME SEVERE STORMS TOMORROW. LOOK FOR MAX TEMPS ABOUT
5 TO 10 DEGREES COOLER TOMORROW FOR THE PLAINS...WHILE THE WESTERN
AREAS WILL WARM TO SEASONAL LEVELS. MOORE

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 348 PM MDT WED JUL 1 2015

ACTIVE LONGER TERM METEOROLOGICAL PATTERN ANTICIPATED WITH
PRIMARY CONCERNS BEING TEMPERATURES...POPS AND DETERMINING
WHERE HIGHEST POTENTIAL FOR LOCALLY HEAVY RAINFALL AND STRONGER
STORMS WILL BE AT TIMES.

RECENT LONGER TERM COMPUTER SIMULATIONS...FORECAST MODEL
SOUNDINGS AND PV ANALYSIS INDICATE THAT UPPER HIGH REMAINS
CENTERED OVER THE SOUTHWESTERN UTAH/NEVADA REGION FROM THURSDAY
NIGHT INTO SATURDAY WITH UPPER HIGH THEN SHIFTING INTO NEW MEXICO
FROM SUNDAY INTO EARLY NEXT WEEK.

AT THE SURFACE...NEXT STRONGER NORTHERLY TO NORTHEASTERLY SURFACE
SURGE IS PROJECTED TO MOVE ACROSS EASTERN PORTIONS OF THE FORECAST
DISTRICT SUNDAY NIGHT. COMPUTER MODELS/SOUNDINGS SUGGEST THAT
MOIST ATMOSPHERIC PROFILE WILL BE IN PLACE OVER MANY LOCATIONS
DURING THE MAJORITY OF THE LONGER TERM WITH THE DEEPEST
ATMOSPHERIC MOISTURE INTRUSIONS PROJECTED FROM LATER THURSDAY INTO
FRIDAY NIGHT AND THEN AGAIN FROM SUNDAY NIGHT INTO NEXT WEDNESDAY.

IN ADDITION...SOMEWHAT FAVORABLE(STRONGER) SHEAR AND CAPE VALUES
ARE ANTICIPATED THURSDAY NIGHT...FRIDAY AFTERNOON INTO SATURDAY
AND ESPECIALLY FROM MONDAY INTO MONDAY EVENING. ALSO...ELEVATED
SHEARS/CAPES ARE ALSO POSSIBLE AGAIN NEXT TUESDAY AND WEDNESDAY.

FOR SENSIBLE WEATHER(OUTSIDE OF THURSDAY NIGHT AND THEN AGAIN FROM
MONDAY INTO MONDAY NIGHT...WHERE NUMEROUS STORMS WILL BE
POSSIBLE)...ANTICIPATE THAT ISOLATED TO SCATTERED PRIMARILY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...SOME QUITE
STRONG WITH LOCALLY HEAVY RAIN POTENTIAL...WILL BE NOTED OVER MANY
SECTIONS OF THE CWFA.

AT THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL FOR MORE
WIDESPREAD LOCALLY RAIN WILL BE NOTED FROM LATER THURSDAY INTO
FRIDAY EVENING AND ESPECIALLY FROM MONDAY INTO MONDAY NIGHT. IN
ADDITION...IT APPEARS THAT THE HIGHEST POTENTIAL FOR STRONG TO
POSSIBLY SEVERE THUNDERSTORMS AT TIMES MAY BE NOTED FROM FRIDAY
INTO FRIDAY NIGHT AND THEN AGAIN BY NEXT MONDAY...TUESDAY AND
WEDNESDAY.

REGARDING TEMPERATURES...MINIMUM TEMPERATURES ARE EXPECTED TO RUN
ABOVE EARLY JULY CLIMATOLOGICAL AVERAGES OVER MANY LOCATIONS
DURING THE LONGER TERM...WHILE NEAR TO BELOW CLIMATOLOGICAL
MAXIMUM TEMPERATURES ARE ANTICIPATED FRIDAY AND THEN AGAIN FROM
MONDAY INTO TUESDAY...WITH WARMEST MAXIMUM READINGS EXPECTED
DURING THE 4TH OF JULY WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 348 PM MDT WED JUL 1 2015

CONVECTION WILL CONTINUE THROUGH THE EVENING...THEN DIMINISH FROM
NORTH TO SOUTH BY 06Z. FOR MUCH OF THE AREA...INCLUDING THE THREE
MAIN TAF SITES OF KCOS...KPUB AND KALS...EXPECT MVFR TO INTERMITTENT
IFR CONDITIONS FROM  UNTIL 06Z WITH ASSOCIATED SHOWERS AND
THUNDERSTORMS...AND ESPECIALLY UNDER STRONGER STORMS. AFTER
06Z AND UNTIL 18Z THU...VFR CONDITIONS WILL DOMINATE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 1, 11:07 AM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1107 AM MDT WED JUL 1 2015

COZ058>089-093>099-021300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1107 AM MDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM COVERAGE WILL BE HIGHER TODAY...WITH SCATTERED TO
NUMEROUS THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS THIS
AFTERNOON...THEN SPREADING ACROSS THE LOWER ELEVATIONS FROM LATE
AFTERNOON INTO THE EVENING. THE MAIN THUNDERSTORM THREATS WILL BE
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 50 MPH.
THE THREAT OF LOCALLY HEAVY RAINFALL WILL INCREASE TODAY...AND
STRONGER STORMS MAY PRODUCE A QUICK INCH OF RAIN IN LESS THAN 30
MINUTES...LEADING TO STREET FLOODING ACROSS URBAN AREAS AND A RISK
OF FLOODING ACROSS AREA BURN SCARS. ONE OR TWO SEVERE STORMS WILL
ALSO BE POSSIBLE ALONG THE I-25 CORRIDOR AND ACROSS THE EASTERN
PLAINS...WITH HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS GUSTS
TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AND
FRIDAY AFTERNOON AND EVENING...BEGINNING OVER THE MOUNTAINS AND
SPREADING OVER THE PLAINS. ALL STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL. A FEW STORMS OVER THE INTERSTATE 25 CORRIDOR AND EASTERN
PLAINS COULD TURN SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO
GOLF BALL SIZE.

FOR THE HOLIDAY WEEKEND...STORMS WILL NOT BE QUITE AS NUMEROUS
BUT THERE WILL STILL BE THE THREAT OF ISOLATED TO SCATTERED
AFTERNOON AND EVENING STORMS...WITH THE POTENTIAL FOR FREQUENT
LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL.

THE THREAT OF LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING WILL
BE ELEVATED FOR MONDAY AND TUESDAY...AS THE MONSOON RETURNS TO
SOUTHEAST COLORADO. FLOOD PRONE AREAS...INCLUDING URBAN AREAS AND
THE BURN SCARS...SHOULD BE ON THE ALERT FOR THE POTENTIAL OF HEAVY
RAIN FROM THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

27/77

In the hours before

Special weather statement, Jul 1, 5:06 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
506 PM MDT WED JUL 1 2015

COZ086-087-020000-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
506 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND
SOUTHEASTERN PUEBLO COUNTIES UNTIL 600 PM MDT...

AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21
MILES EAST OF GREENHORN MOUNTAIN...OR 23 MILES SOUTH OF PUEBLO...
MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AVONDALE.

LAT...LON 3777 10465 3794 10477 3823 10437 3801 10417
TIME...MOT...LOC 2306Z 234DEG 15KT 3792 10462
Special weather statement, Jul 1, 5:14 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT WED JUL 1 2015

COZ070>073-020015-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
SOUTHERN SAN LUIS VALLEY CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
514 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUERFANO...NORTHWESTERN
COSTILLA AND CENTRAL ALAMOSA COUNTIES UNTIL 615 PM MDT...

AT 514 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAN LUIS LAKE...OR 18 MILES NORTHEAST OF ALAMOSA...MOVING SOUTH
AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLANCA...SAN LUIS LAKE...FORT GARLAND...ALAMOSA EAST...GREAT SAND
DUNES AND BLANCA PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3774 10580 3775 10555 3742 10535 3736 10584
TIME...MOT...LOC 2314Z 354DEG 12KT 3768 10568
Special weather statement, Jul 1, 5:38 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT WED JUL 1 2015

COZ086-087-020030-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
538 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND
SOUTHEASTERN PUEBLO COUNTIES UNTIL 630 PM MDT...

AT 537 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20
MILES SOUTH OF SALT CREEK...OR 22 MILES SOUTH OF PUEBLO...MOVING
NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES.

LAT...LON 3783 10460 3799 10468 3812 10435 3792 10422
TIME...MOT...LOC 2337Z 245DEG 10KT 3794 10455

28
Special weather statement, Jul 1, 6:01 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT WED JUL 1 2015

COZ071-020045-
SOUTHERN SAN LUIS VALLEY CO-
601 PM MDT WED JUL 1 2015

...SPECIAL WEATHER STATEMENT...

AT 601 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF MESITA...OR 25 MILES SOUTH OF ALAMOSA...MOVING
SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANCHEZ RESERVOIR...MESITA...JAROSO AND GARCIA.

LAT...LON 3707 10585 3722 10574 3712 10538 3700 10546
      3699 10572
TIME...MOT...LOC 0001Z 295DEG 11KT 3712 10573

28
Special weather statement, Jul 1, 6:22 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT WED JUL 1 2015

COZ086-020100-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
622 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUEBLO COUNTY UNTIL
700 PM MDT...

AT 622 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF AVONDALE...OR 21 MILES SOUTHEAST OF PUEBLO...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN PUEBLO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3790 10436 3804 10451 3817 10437 3802 10411
TIME...MOT...LOC 0022Z 229DEG 13KT 3802 10437

28
Special weather statement, Jul 1, 7:05 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
705 PM MDT WED JUL 1 2015

COZ094-020145-
EASTERN LAS ANIMAS COUNTY CO-
705 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS COUNTY
UNTIL 745 PM MDT...

AT 705 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF THATCHER...OR 39 MILES SOUTH OF LA JUNTA...MOVING
NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAS
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3726 10380 3740 10400 3763 10383 3748 10347
TIME...MOT...LOC 0105Z 223DEG 6KT 3744 10378

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:01 PM MDTSpecial Weather StatementPUBCostilla44 min
Jul 1, 6:22 PM MDTSpecial Weather StatementPUBPueblo38 min
Jul 1, 6:49 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 1, 8:37 PM MDTSpecial Weather StatementPUBLas Animas38 min
Jul 2, 1:43 PM MDTSpecial Weather StatementPUBFremont47 min
Jul 2, 2:08 PM MDTSpecial Weather StatementPUBFremont52 min
Jul 2, 2:14 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont, Saguache31 min
Jul 2, 2:54 PM MDTSpecial Weather StatementPUBCuster51 min
Jul 2, 3:38 PM MDTSpecial Weather StatementPUBChaffee52 min
Jul 2, 3:45 PM MDTAreal Flood AdvisoryPUBChaffee2 hr
Jul 2, 3:47 PM MDTSpecial Weather StatementPUBSaguache43 min
Jul 2, 4:11 PM MDTSevere Thunderstorm WarningPUBRio Grande, Saguache34 min
Jul 2, 4:38 PM MDTSpecial Weather StatementPUBAlamosa52 min
Jul 2, 4:59 PM MDTSpecial Weather StatementPUBRio Grande46 min
Jul 2, 5:46 PM MDTSpecial Weather StatementPUBAlamosa44 min

Nearby

Special Weather Statements in Colorado, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.